Nebraska, 2006

Hail in Nebraska, March 30, 2006

March 30, 2006 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 30, 2:45 AM CST, 8 hours 23 minutes earlier.

Area forecast discussion, Mar 30, 2:45 AM CST, 8 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 AM CST THU MAR 30 2006

.DISCUSSION...
SURFACE ANALYSIS AT 07Z SHOWED PRIMARY LOW OVER NORTHWEST SOUTH
DAKOTA WITH TROF/DRYLINE THROUGH WESTERN NEBRASKA AND EXTREME
WESTERN KANSAS. SOME SHOWERS HAVE STARTED TO POP UP OVER SOUTHEAST
NEBRASKA AT 08Z. TEMPERATURES HAVENT DROPPED OFF MUCH THIS MORNING
WITH STRONG SOUTH WINDS ACROSS THE AREA SO WILL BE STARTING OFF ON
THE WARM SIDE WITH GUSTY SOUTH WINDS CONTINUING THROUGH THE MORNING.
SOME SPOTS MAY BRUSH WIND ADVISORY CRITERIA AT TIMES THIS MORNING
BUT WITH 850MB WIND AXIS SHIFTING EAST AND DROPPING OFF A BIT
THROUGH 18Z WILL HOLD OFF ON ANY WIND HEADLINES AT THIS TIME. MAIN
CONCERN TODAY WILL BE SEVERE WEATHER POTENTIAL WITH SPC PLACING
SOUTHEAST CORNER OF NEBRASKA AND FAR SOUTHWEST IOWA UNDER A MODERATE
RISK AND SLIGHT RISK ELSEWHERE. HAVE BACKED OFF SOME ON POPS THIS MORNING
WITH 06Z MODELS WAITING UNTIL AFTER 15Z BEFORE BRINGING MUCH MID
LEVEL INSTABILITY INTO THE AREA. AFTERNOON THROUGH EARLY EVENING
STILL EXPECTED TO BE MAIN PERIOD FOR SEVERE POTENTIAL AND HAVE
CONTINUED WITH LIKELY POPS ACROSS MUCH OF THE AREA. LITTLE CHANGE TO
REMAINDER OF THE FORECAST AS PATTERN REMAINS PROGRESSIVE AND ACTIVE
THROUGH THE EXTENDED PERIOD.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

FOBERT
Hazardous weather outlook, Mar 30, 10:29 AM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1029 AM CST THU MAR 30 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-310000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1029 AM CST THU MAR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING
OVER PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA.  ALL OF THESE
STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING
WINDS.  THUNDERSTORMS THAT ARE SOUTH OF INTERSTATE 80 WILL HAVE THE
HIGHEST POTENTIAL FOR ISOLATED TORNADOES...AND THESE STORMS ARE
MORE LIKELY DURING THE EARLY AND MID AFTERNOON HOURS.

THE STORMS WILL MOVE TO THE NORTHEAST AT 40 TO 50 MPH AND SHOULD
HAVE FAIRLY LOW CLOUD BASES.  SPOTTER GROUPS SHOULD BE PREPARED TO
ACT QUICKLY.

THE SEVERE WEATHER IS THE RESULT OF INTENSE LOW PRESSURE
TRACKING FROM SOUTH CENTRAL NEBRASKA INTO NORTHWEST IOWA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY FOR PARTS OF SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA. INTENSE LOW PRESSURE WILL TRACK FROM
SOUTHEAST NEBRASKA INTO SOUTHERN IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS
EVENING. A CONFERENCE CALL WILL TAKE PLACE AT 11 AM CST.

NIETFELD

In the hours before

Special weather statement, Mar 30, 8:36 AM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
836 AM CST THU MAR 30 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-301530-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
836 AM CST THU MAR 30 2006

...WARNING DECISION UPDATE FOR SOUTHEAST NEBRASKA...

THUNDERSTORMS MOVING THROUGH SOUTHEAST AND EAST CENTRAL NEBRASKA...
AS WELL AS SOUTHWEST IOWA... ARE MOSTLY ELEVATED AND
PRODUCING HEAVY RAIN.  SOME REPORTS OF 1/4 INCH HAIL HAVE BEEN
RECEIVED UP THROUGH 825 AM.  50-55 DBZ CORE HEIGHTS HAVE BEEN
REACHING 24000 FEET WITH STORM TOP DIVERGENCE OF 65-75 KNOTS...
HOWEVER STORMS IN SEWARD AND LANCASTER COUNTIES RECENTLY SHOWED CORE
HEIGHTS OF 30000 FEET... THUS TRENDING HIGHER...AND HAVE RECEIVED ONE
REPORT OF NICKEL HAIL WITH THOSE HIGHER CORE HEIGHTS. WILL CONTINUE
TO MONITOR THESE STORMS FOR STRENGTHENING UPDRAFTS.

12Z OAX SOUNDING SHOWED MODEST INVERSION BASED AROUND 850 MB.  THIS
INVERSION WILL PROHIBIT SURFACE BASED PARCELS FOR A FEW HOURS...
HOWEVER LARGE SCALE ASCENT AND COOLING ALOFT SHOULD SLOWLY REDUCE
THE CAPPING INVERSION TO ALLOW MORE SURFACE BASED PARCELS THIS
AFTERNOON.  MORE REPRESENTATIVE SOUNDING MAY BE FROM THE DDC AIRMASS
WHICH WILL ADVECT EAST BY 18Z.

SEE NEW TORNADO WATCH NUMBER 109 FOR ADDITIONAL DETAILS.

NIETFELD
Local storm report, Mar 30, 9:18 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
918 AM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     HAIL             2 E PRAGUE              41.31N 96.77W
03/30/2006  E0.88 INCH       SAUNDERS           NE   PUBLIC

0840 AM     HAIL             3 ENE GARLAND           40.96N 96.93W
03/30/2006  E1.00 INCH       SEWARD             NE   PUBLIC

&&

BG
Special weather statement, Mar 30, 10:39 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1039 AM CST THU MAR 30 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-301800-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
1039 AM CST THU MAR 30 2006

...WARNING DECISION UPDATE FOR EASTERN NEBRASKA...

16Z SUBJECTIVE SFC ANLYS INDCD LO PRES OVR N-CNTRL KS. AN INVERTED
TROF EXTENDED NWD THRU CNTRL NEB INTO SE SD. SURFACE DRY LINE
EXTENDED SOUTH FROM THE LOW THRU CNTRL KS. RUC THETA-E ANALYS
INDICATES A WEAK NW TO SE BOUNDARY FROM NEAR KOFK SEWD TO JUST SOUTH
OF THE OMA METRO AREA. THIS PUTS MOST OF OUR SOUTHERN FA IN THE
WARM SECTOR.

WAA TSRA CONT TO DVLP ABOVE THE STABLE SFC LAYER OVR E-CNTRL NEB
INTO WESTERN IA. WLD EXPECT THIS TREND TO CONT THRU THE NEXT TWO TO
THREE HOURS AS STG ISENTROPIC LIFT CONTS AHEAD OF THE UPPR LVL
CYCLONE. CORE WITHIN THESE CELLS HAVE SHOWN SOME TENDENCY TO REACH
NR SVR LIMITS...BUT ONLY FOR A SHRT TIME. OUR SW FA CONTS TO SEE
SOME FILTERED SUN AND THIS IS ALLOWING FOR SOME SFC BASED
INSTABILITY TO INCREASE. LATEST MODIFIED RUC SOUNDING FOR LOCATIONS
NR KFBY INCATES ARND 1200 J/KG OF MLCAPE WITH ARND 98 J/KG OF CIN
REMAINING. THUS STORMS OVR CNTRL NEB MAY BECOME MORE SFC-BASED AS
THEY MOVE INTO OUR SW CWA THRU NOON. ALTHOUGH STORMS MAY BECOME
INCREASINGLY SFC BASED...TORNADO THREAT STILL A LITTLE LIMITED
THROUGH NOON UNTIL LFC (WHICH CURRENTLY IS ARND 9 K FT) DROPS AND
INHIBITION WEAKENS.

BOUSTEAD
Local storm report, Mar 30, 10:44 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1044 AM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     HAIL             7 W ALBION              41.69N 98.14W
03/30/2006  E1.00 INCH       BOONE              NE   CO-OP OBSERVER

&&

CZAPOTOC
Local storm report, Mar 30, 11:01 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1101 AM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 AM     HAIL             ALBION                  41.69N 98.00W
03/30/2006  E0.75 INCH       BOONE              NE   EMERGENCY MNGR

&&

CZAPOTOC
Local storm report, Mar 30, 11:08 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1108 AM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             SCRIBNER                41.66N 96.66W
03/30/2006  E0.75 INCH       DODGE              NE   TRAINED SPOTTER

&&

BG

The radar

The Omaha radar (KOAX), 27 km away, was scanning. The volume nearest the first event began at 17:08 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dodge

When
March 30, 11:08 AM CST
Where
Dodge County, 7 mi W of Fremont
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.450, -96.633

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495201.